Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 21, 2018, 9:44 PM CST for Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma; Bowie County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2018, 9:44 PM CST (03:44 UTC)
- Expired
- Jan 21, 2018, 10:30 PM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 9:48 PM CST | TORNADO | 7 Ssw Foreman, AR | AN EF1 TORNADO TOUCHED DOWN 7 MILES SOUTHWEST OF FOREMAN, AR AND TRACKED NORTHEAST FOR APPROXIMATELY 6.5 MILES BEFORE ENDING A FEW MILES SOUTHEAST OF FOREMAN. THE TORNADO CAUSED DAMAGE TO SEVERAL STRUCTURES INCLUDING A LARGE BARN AND TWO SEMI TRAILERS BEFORE C |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 3:05 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
006
WFUS54 KSHV 220344
TORSHV
ARC081-133-OKC089-TXC037-220430-
/O.NEW.KSHV.TO.W.0006.180122T0344Z-180122T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
944 PM CST SUN JAN 21 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Little River County in southwestern Arkansas...
Southwestern Sevier County in southwestern Arkansas...
Southeastern McCurtain County in southeastern Oklahoma...
Northwestern Bowie County in northeastern Texas...
* Until 1030 PM CST
* At 943 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of De Kalb, or 10 miles northwest of
New Boston, moving northeast at 45 mph. Strong circulation.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Foreman, Wilton, Winthrop, Wallace, Almont and Arden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3353 9445 3361 9461 3385 9437 3374 9410
TIME...MOT...LOC 0343Z 225DEG 39KT 3358 9453
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
062 follow-up statements
884
WWUS54 KSHV 220404
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1004 PM CST SUN JAN 21 2018
OKC089-TXC037-220412-
/O.CAN.KSHV.TO.W.0006.000000T0000Z-180122T0430Z/
McCurtain OK-Bowie TX-
1004 PM CST SUN JAN 21 2018
...THE TORNADO WARNING FOR SOUTHEASTERN MCCURTAIN AND NORTHWESTERN
BOWIE COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for southwestern
Arkansas.
LAT...LON 3364 9427 3365 9440 3371 9443 3378 9444
3385 9437 3374 9410
TIME...MOT...LOC 0402Z 225DEG 41KT 3372 9434
$$
ARC081-133-220430-
/O.CON.KSHV.TO.W.0006.000000T0000Z-180122T0430Z/
Little River AR-Sevier AR-
1004 PM CST SUN JAN 21 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR WEST
CENTRAL LITTLE RIVER AND SOUTHWESTERN SEVIER COUNTIES...
At 1002 PM CST, a severe thunderstorm capable of producing a tornado
was located near Foreman, moving northeast at 45 mph. Strong
circulation continued.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Foreman, Wilton, Winthrop, Wallace and Arden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3364 9427 3365 9440 3371 9443 3378 9444
3385 9437 3374 9410
TIME...MOT...LOC 0402Z 225DEG 41KT 3372 9434
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
06071
WWUS54 KSHV 220426
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1026 PM CST SUN JAN 21 2018
ARC081-133-220435-
/O.EXP.KSHV.TO.W.0006.000000T0000Z-180122T0430Z/
Little River AR-Sevier AR-
1026 PM CST SUN JAN 21 2018
...THE TORNADO WARNING FOR WEST CENTRAL LITTLE RIVER AND SOUTHWESTERN
SEVIER COUNTIES WILL EXPIRE AT 1030 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 400 AM CST for southwestern
Arkansas.
Remember, a Tornado Warning still remains in effect for Sevier and
Howard countgy Arkansas until 11 PM CST.
LAT...LON 3364 9427 3365 9440 3371 9443 3378 9444
3385 9437 3374 9410
TIME...MOT...LOC 0425Z 225DEG 39KT 3390 9413
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 21, 6:14 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 21, 6:14 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
614 PM CST Sun Jan 21 2018
.AVIATION...
For the ArkLaTex, VFR for now with looming wx just a couple of
hrs away for TYR/GGG as dryline near DFW ahead of a cold front
gathers up the Gulf moisture. SHV likely just after midnight. The
HRRR model is showing a line of TS progressing over the area
during the evening/overnight hrs. Tornado watch for E TX until
05Z with expectation for some strong/severe storms as winds
remain breezy off the Gulf S10-20KT with higher gusts. Low level
climb winds are S/SW 25-45KT near speed shear criteria with broad
SW flow aloft for flight levels increasing to 100KT by FL320. /24/
&&
.PREV DISCUSSION... /issued 307 PM CST Sun Jan 21 2018/
DISCUSSION...
Frontal boundary to merge with a dryline across Texas and Oklahoma
later this afternoon and push east across the ArkLaTex overnight.
Shortwave trough lining up with frontal boundary to allow for
increased convection overnight. Strong upper-level jet max
combined with increased low to mid-level moisture to sustain deep
convection across the region in the form of a squall line that
will bring the potential for heavy rainfall with some storms
possibly becoming severe. At this time a tornado watch will be
issued for portions of southeast Oklahoma, southwest Arkansas and
northeast Texas through 11 PM.
Lake wind advisory remains in effect through midnight with
elevated southerly winds persisting around 15 to 20 mph across
the region.
Conditions to improve on Monday with precipitation ending from the
west. Pacific high pressure to rebuild across the region allowing
for mild conditions through the end of the work week.
Temperatures to range from highs in the 60s to lows in the mid 30s
through Thursday. As surface high shifts east, southerly flow to
return bringing a gradual warming trend and increased moisture
across the region on Friday.
Showers and thunderstorms again possible on Friday night into
Saturday as an upper-level trough and surface front move across
the region. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 62 37 60 / 90 10 0 0
MLU 57 64 38 58 / 90 30 0 0
DEQ 44 56 32 56 / 90 10 0 0
TXK 47 59 35 57 / 90 10 0 0
ELD 52 61 36 58 / 80 10 0 0
TYR 46 61 36 59 / 90 10 0 0
GGG 47 61 36 59 / 90 10 0 0
LFK 51 64 36 62 / 80 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until midnight CST tonight for ARZ070-071.
LA...Lake Wind Advisory until midnight CST tonight for LAZ001>003-
010>012.
OK...None.
TX...Lake Wind Advisory until midnight CST tonight for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
24/05Hazardous weather outlook, Jan 21, 12:19 PM CST, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1219 PM CST Sun Jan 21 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1219 PM CST Sun Jan 21 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An upper-level storm system across the Southern Plains combined with a surface low and trailing cold front will increase showers and thunderstorms across the Four State Region late this afternoon. The storms will develop into a squall line and spread East from Eastern Oklahoma and North Texas across the forecast area during the evening and overnight. Strong to severe thunderstorms will be possible with damaging winds the main threat along with a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms possible on Friday night into Saturday night as an upper-low and surface front move across the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed late this afternoon and overnight.
In the hours before
Special weather statement, Jan 21, 5:01 PM CST, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
501 PM CST SUN JAN 21 2018
OKZ077-212345-
McCurtain OK-
501 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
545 PM CST...
At 501 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Cloudy, or 26 miles southeast of Clayton, moving
northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rufe, Smithville, Watson, Bethel, Battiest, Pickens, Ringold, Mount
Herman and Sherwood.
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3451 9446 3445 9446 3407 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 2301Z 223DEG 45KT 3426 9512
09Special weather statement, Jan 21, 6:53 PM CST, 2 hours 51 minutes before
Special Weather Statement National Weather Service Shreveport LA 653 PM CST SUN JAN 21 2018 OKZ077-220115- McCurtain OK- 653 PM CST SUN JAN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY UNTIL 715 PM CST... At 653 PM CST, Doppler radar was tracking a strong thunderstorm 10 miles east of Nashoba, or 21 miles southeast of Clayton, moving northeast at 55 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Battiest and Pickens. A tornado watch remains in effect until 1100 PM CST for southeastern Oklahoma. LAT...LON 3451 9463 3424 9502 3427 9505 3451 9505 TIME...MOT...LOC 0053Z 223DEG 49KT 3443 9504 09
Local storm report, Jan 21, 8:44 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 2 N WINNSBORO 32.99N 95.29W
01/21/2018 FRANKLIN TX TRAINED SPOTTER
NUMEROUS TREES DOWN, POWER LINES DOWN ON
NORTH SIDE OF WINNSBORO AND NORTH OF
WINNSBORO.
&&
25Local storm report, Jan 21, 8:51 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL YANTIS 32.94N 95.58W
01/21/2018 E1.75 INCH WOOD TX PUBLIC
&&
25Local storm report, Jan 21, 9:06 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL MOUNT PLEASANT 33.17N 94.98W
01/21/2018 E1.75 INCH TITUS TX EMERGENCY MNGR
&&
25Local storm report, Jan 21, 9:36 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 4 NNE MOUNT PLEASANT 33.22N 94.95W
01/21/2018 TITUS TX LAW ENFORCEMENT
TREES REPORTED DOWN ON CR 3210, CR 1150, AND
CR 1465.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:41 PM CST | Severe Thunderstorm Warning | SHV | Sevier | 49 min |
| Jan 21, 10:11 PM CST | Tornado Warning | SHV | Howard, Little River, Sevier | 35 min |
| Jan 21, 10:31 PM CST | Tornado Warning | SHV | Hempstead, Howard, Sevier | 35 min |
| Jan 21, 11:00 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 45 min |
| Jan 22, 3:25 AM CST | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 15 hr |
| Jan 21, 6:53 PM CST | Special Weather Statement | SHV | McCurtain | 22 min |
| Jan 21, 7:45 PM CST | Tornado Warning | SHV | Wood | 30 min |
| Jan 21, 8:06 PM CST | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| Jan 21, 8:13 PM CST | Tornado Warning | SHV | Wood | 32 min |
| Jan 21, 8:24 PM CST | Tornado Warning | SHV | Franklin, Titus, Wood | 36 min |
| Jan 21, 8:47 PM CST | Tornado Warning | SHV | Franklin, Morris, Red River, Titus | 43 min |
| Jan 21, 9:17 PM CST | Tornado Warning | SHV | Bowie, Red River | 43 min |
| Jan 21, 9:56 PM CST | Special Weather Statement | SHV | Red River, Titus | 49 min |
| Jan 21, 10:00 PM CST | Special Weather Statement | SHV | Gregg | 30 min |
| Jan 21, 10:41 PM CST | Special Weather Statement | SHV | Bowie | 49 min |
| Jan 21, 10:43 PM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 47 min |
| Jan 21, 10:54 PM CST | Tornado Warning | SHV | Sabine, San Augustine, Shelby | 33 min |
| Jan 21, 11:09 PM CST | Tornado Warning | SHV | Cherokee, Rusk, Smith | 51 min |
| Jan 21, 11:44 PM CST | Tornado Warning | SHV | Gregg, Harrison, Panola, Rusk | 28 min |
Nearby
Tornado Warnings in Arkansas, 2018Tornado Warnings in Oklahoma, 2018Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.